Alert archive / Florida / Gale Warnings in 2019
Gale Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Dec 19, 2019, 5:41 PM EST. It took effect at Dec 20, 2019, 6:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2019, 5:41 PM EST (22:41 UTC)
- In effect from
- Dec 20, 2019, 6:00 AM EST
- Expired
- Dec 20, 2019, 4:10 AM EST
- In force
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
052 WHUS72 KMLB 192241 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 541 PM EST Thu Dec 19 2019 AMZ555-570-572-575-200900- /O.EXT.KMLB.SC.Y.0043.000000T0000Z-191220T1100Z/ /O.NEW.KMLB.GL.W.0009.191220T1100Z-191221T0000Z/ /O.NEW.KMLB.SC.Y.0044.191221T0000Z-191222T1500Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 541 PM EST Thu Dec 19 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 10 AM EST SUNDAY... * WHAT...For the Gale Warning, east winds near 25 kt with gusts up to 40 kt and seas 7 to 11 feet are expected. For tonight, northeast winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 9 feet. For the second Small Craft Advisory starting Friday night, east winds 20 to 25 kt with gusts up to 40 kt and seas 7 to 10 feet expected. * WHERE...For the Gale Warning and Small Craft Advisory, Sebastian Inlet to Jupiter Inlet 0-20 nm and Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, from 6 AM to 7 PM EST Friday. For the Small Craft Advisory, tonight until 6 AM EST Friday. For the Small Craft Advisory, from 7 PM Friday to 10 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-200900- /O.CON.KMLB.SC.Y.0043.000000T0000Z-191222T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 541 PM EST Thu Dec 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Northeast winds 20 to 25 kt becoming east on Friday. Occasional gusts up to gale force. Seas 7 to 9 feet. Seas may build even higher beginning Sunday. * WHERE...Flagler Beach to Sebastian Inlet 0-20 nm. * WHEN...Until 10 AM Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
1 follow-up statement
411 WHUS72 KMLB 200910 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 410 AM EST Fri Dec 20 2019 AMZ555-570-572-575-231200- /O.CAN.KMLB.SC.Y.0043.000000T0000Z-191220T1100Z/ /O.EXT.KMLB.SC.Y.0044.191220T0910Z-191223T1200Z/ /O.CAN.KMLB.GL.W.0009.191220T1100Z-191221T0000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 410 AM EST Fri Dec 20 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...East winds up to around 25 knots today. becoming southeast Saturday. Seas building to 7 to 10 feet. Winds and seas are forecast to increase further on Sunday. * WHERE...Flagler Beach to Jupiter Inlet out to 60 nm. * WHEN...Until 7 AM Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ550-552-231200- /O.EXT.KMLB.SC.Y.0043.000000T0000Z-191223T1200Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 410 AM EST Fri Dec 20 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM MONDAY... * WHAT...East winds 20 to 25 kt becoming southeast Saturday and southerly late Sunday. Seas 6 to 9 feet through Saturday, may build a little higher on Sunday. * WHERE...Flagler Beach to Sebastian Inlet 0-20 nm. * WHEN...Until 7 AM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Dec 19, 2:50 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 19, 2:50 PM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
250 PM EST Thu Dec 19 2019
.DISCUSSION...
...Dangerous Boating and Beach Conditions Will Continue Through This
Weekend and Into Next Week...
...Gulf of Mexico Storm System Will Bring Locally Heavy Rainfall
over the Upcoming Weekend...
Tonight...Surface high pressure near the Mid Atlantic will keep a
tight pressure gradient across east central Florida through tonight.
Windy conditions near the coast into early evening will continue
breezy overnight. Winds across the interior should drop off to 10
mph or less. Increasing coverage of marine stratocu will move
onshore with considerable cloudiness. Low level moisture will begin
to increase as the mid levels remain dry. Will indicate low shower
chances for north and south coastal areas where majority of the
models have some light shower activity developing over the Atlantic
which may will toward the coast past late evening. Lows will range
from the lower 50s across Lake county to the mid 60s along the
Martin county coast.
Friday...High pressure north of the area will continue the breezy to
windy onshore flow with an 9 mb pressure gradient from KEYW-KJAX
through the day. A very dry airmass continues above 700 mbs but
increasing low level moisture and strengthening onshore flow should
allow isolated to scattered showers to move onshore from Atlantic
with a few convergent shower bands developing. Will indicate POPs in
the 20-30 percent range with rainfall amounts expected to be mainly
light. The High Surf Advisory continues along the coast with an
expected high rip current risk. Windy conditions near the coast may
support Lake Wind Advisory criteria again on Friday. Highs will
reach the lower to mid 70s with areas of marine stratocu continuing
to move onshore from the Atlantic.
Fri Night...The pressure gradient remains rather tight, especially
near the coast, with high pressure to the north and lower pressure
southward. Easterly winds will remain elevated, but taper off
further into the interior. Breezy conditions expected along the
Space and Treasure coasts. The deeper onshore flow will permit
occasional light shower activity to move onto the coast from the
local Atlantic waters. The marine influence will moderate overnight
mins with U50s NW of I-4 to the M-U60s along the Space/Treasure
coasts.
Sat-Mon...A vigorous/potent upper level low near the OK/TX border
early in the period will move southeast toward the GOMEX, then
straddle the Gulf Coast States and north FL Sat overnight through
early Mon. This activity will entice a surface low to develop and
strengthen over the north-central GOMEX with this feature moving
across north-central FL on Sun-Sun night. Deep moisture will pool
out ahead of this storm system with an increasing heavy rainfall
threat beginning late Sat overnight into Sun evening. Widespread 2-
3" totals, with locally higher amounts still seem appropriate, but
identification of exactly where this far out remains uncertain.
While the exact position of the surface low center and forward speed
of the overall system continues to slowly come into better focus, a
matter of model disparity does remain. Latest medium range model
guidance does slow this system down a bit with main effects
beginning late overnight Sat/early Sun morning. There will also be a
window of favorable wind shear with some shower/isolated storm
activity capable of rotation late Sat night into Sun morning. It
does remain uncertain how unstable the local air mass will get, in
addition to the timing concerns mentioned earlier. While potential
is there, the eventual magnitude of the threat remains to be seen.
Clouds/precip will keep max temps in the L-M70s this weekend, except
far south (U70s/near 80). Lows in the 60s Sat night, perhaps a few
L70s along the immediate Space/Treasure coasts and adjacent barrier
islands. Lows Sun night generally in the 50s with some L60s possible
near the coast, Cape southward.
The upper level low will move away from NE FL during the day on Mon
and Mon night with shortwave ridging building over the Gulf. With
some cooler temps/vorticity aloft may still see some scattered
showery precip over the area. Cooler highs in the 60s areawide with
perhaps some L70s well south/east of MCO. Lows Mon night generally
in the 50s. Surf conditions will remain quite hazardous as well
during the period.
Tue-Thu...Previous...Remaining mostly dry with slowly moderating
temps mid to late next week as high pressure builds north of Florida
behind the departing storm.
&&
.AVIATION...
NE winds along the coast will veer slightly overnight with gustiness
decreasing some for cstl terminals after sunset. Considerable marine
stratocu BKN at times will move onshore with mainly VFR CIGs into
Friday. Low shower coverage will move onshore from the Atlantic lat
tonight into Friday. CHCs too low to highlight in terminals for now.
&&
.MARINE...
Tonight...NE winds to near 20 knots across the northern waters to 20-
25 knots south of Sebastian will keep seas elevated from 5-7 ft near
shore to 8-9 ft offshore.
Friday...Winds veer to the ENE with winds to 20-25 knots across the
nrn waters to 25 knots across the southern waters with some gusts to
gale force across the south in the afternoon. Seas remain very
hazardous building to 6-8 ft near shore to 9-11 ft offshore.
Fri Night-Tue...Previous Modified...Dangerous boating conditions
will continue through most (if not the entirety) of the extended
period. Seas 6-8ft near shore and 9-11ft offshore may increase
further Sun-Sun night, depending on the forward speed of an
approaching low pressure system. Additionally, there may be a short-
lived relative lull in winds and seas behind passage of the occluded
front Sunday night-early Monday before a trailing cold front gets
dragged through as the system departs the area. Since timing remains
uncertain given the aforementioned disparity in the forward speed of
the system, have only chosen to extend the SCA through Sunday
morning for now.
Showery precip chances increase Sat overnight through Sun with
isolated lightning storm potential. There will also be a period late
Sat night thru Sun morning for favorable wind shear which could
result in funnel clouds/waterspouts.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 55 72 61 74 / 20 30 30 40
MCO 55 74 61 75 / 10 20 20 30
MLB 62 73 66 74 / 10 30 30 40
VRB 63 75 66 76 / 10 30 30 40
LEE 51 72 58 74 / 10 20 20 30
SFB 54 74 60 75 / 10 20 20 30
ORL 55 73 61 74 / 10 20 20 30
FPR 63 74 66 75 / 10 40 30 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory until 6 PM EST this evening for Coastal
Volusia-Indian River-Martin-Northern Brevard-Southern
Brevard-St. Lucie.
High Surf Advisory until 7 PM EST Sunday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Southern Brevard-St.
Lucie.
AM...Small Craft Advisory until 10 AM EST Sunday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Volkmer
MID-LONG TERM/IMPACT WEATHER....Sedlock
DSS...Rodriguez
DATAC...WatsonHazardous weather outlook, Dec 19, 11:06 AM EST, 6 hours 35 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1106 AM EST Thu Dec 19 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-201100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1106 AM EST Thu Dec 19 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .HIGH WIND IMPACT... Northeasterly winds along the coast today will be 15 to 20 mph with gusts to 25 TO 30 mph. A Lake Wind Advisory is in effect through 7 PM for all coastal zones. .COASTAL FLOOD IMPACT... Northeast flow will generate swells of 5 to 7 feet along area beaches today. This will result in an unusually long period of large swells and a High Surf Advisory is in effect. High surf conditions may cause minor to moderate beach erosion, with peak times around high tide. Peak times today will run through early afternoon and again from late evening through early Friday morning. .RIP CURRENT IMPACT... There will be a HIGH risk of life-threatening rip currents at all east central Florida beaches today. While the risk for rip currents will be present all day, the threat will be highest a few hours on either side of low tide from late afternoon through late evening. Use caution if entering the surf and only swim near a lifeguard. .WIND AND SEA IMPACT... Boating conditions remain hazardous today. Northeast winds of 20 to 25 knots with gusts near gale force are expected. Seas of up to 8 feet near shore and 11 feet well offshore are expected today. Small Craft Advisories remain in effect over the east central Florida coastal waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Hazardous marine and beach conditions will persist through the weekend, with northeast to east winds of 20 to 25 knots remaining over the waters and frequent higher gusts. A low pressure system is forecast to develop in the Gulf of Mexico this weekend and move across the Florida peninsula. Heavy rain is expected, with widespread totals of 2 to 3 inches. Some areas may see 4 to 8 inches, with locally higher amounts. However, confidence is low on the exact placement of this heavier swath of rain, as well as the potential for severe weather. Isolated lightning storms are also forecast for Saturday night and Sunday. Residents and visitors of east central Florida should stay tuned to later forecasts for this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Leahy/Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:53 AM EST | Rip Current Statement | MLB | Volusia | 40 hr |
| Dec 19, 2:53 AM EST | High Surf Advisory | MLB | Volusia | 4 days |
| Dec 19, 8:44 AM EST | Lake Wind Advisory | MLB | Volusia | 9 hr |
| Dec 19, 5:41 PM EST | Small Craft Advisory | MLB | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.